Missouri, 2005Lightning Strike in Missouri, September 15, 2005
September 15, 2005 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 15, 2:05 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 15, 2:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CDT THU SEP 15 2005
.DISCUSSION...A LOT GOING ON IN THE SHORT TERM AS SEVERAL WAVES MOVE
ALONG THE STATIONARY BOUNDARY...JUST SOUTH OF MISSOURI. WE WILL
REMAIN IN OVERRUNNING PCPN THROUGHOUT THE DAY AND INTO TONIGHT. GFS
HAS HAD THE BEST HANDLE ON THIS SITUATION...INDICATING PCPN FURTHER
TO THE NORTH THAN THE NAM. WILL GO MORE WITH THE GFS...ESPECIALLY IN
THE SHORT TERM. RAISED POPS MOST LOCATIONS TODAY...THEN TAPERING OFF
TONIGHT. AS FOR HIGH TEMPS TODAY...IT WILL DEPEND ON PCPN AND CLOUD
COVER. COOLEST TEMPS WILL BE IN CENTRAL MISSOURI AND SOUTHERN
SECTIONS OF CWA...DUE TO MORE PROLONGED PCPN...WITH UPPER 60S TO
LOWER 70S A GOOD BET FOR ENTIRE CWA.
BY TONIGHT...SYSTEM WILL SLOWLY MOVE TO THE EAST OF MISSOURI WITH
PCPN TAPERING OFF...NORTHERN PORTIONS OF CWA WILL BE DRY...WHILE FAR
EASTERN AND SOUTHEASTERN PORTIONS OF CWA WILL SEE RAIN MOST OF THE
NIGHT. AS FOR ANY FLOODING POSSIBILITIES...RAIN WILL FALL OVER AN
EXTENDED PERIOD OF TIME...SO DO NOT NEED A FLOOD WATCH AT THIS TIME.
AS RIDGE BUILDS IN ON FRIDAY...WILL SEE DRY AND COOLER
WEATHER...THEN GRADUALLY MODERATE DURING THE WEEKEND. EXTENDED
MODELS HAVING TROUBLE WITH WEAKENING RIDGE AND NEXT CHANCE FOR PCPN
AS TIMING CONTINUES TO FLUXUATE. WILL KEEP CHANCES IN THE NORTH ON
SATURDAY NIGHT...THEN SPREAD IT SOUTH TO AROUND I-70 SUNDAY THROUGH
MONDAY. BEYOND THAT...SFC RIDGE TO BUILD IN AGAIN...BRINGING IN DRY
WEATHER.
&&
LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
BYRD
Hazardous weather outlook, Sep 14, 3:14 PM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT WED SEP 14 2005
ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-
047>052-059>064-151100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-
ST LOUIS CITY-WARREN-
414 PM CDT WED SEP 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN AGAIN LATE SATURDAY
NIGHT AND SUNDAY...AND WILL CONTINUE MONDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
ILZ069-070-074-079-101-102-MOZ065-075-151100-
CLINTON IL-JEFFERSON-MARION IL-MONROE IL-RANDOLPH IL-ST CLAIR IL-
STE GENEVIEVE-WASHINGTON IL-
414 PM CDT WED SEP 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY...WITH THIS
THREAT CONTINUING INTO THURSDAY NIGHT.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN AGAIN LATE SATURDAY
NIGHT AND SUNDAY...AND WILL CONTINUE MONDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
MOZ072>074-084-085-099-151100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-WASHINGTON-
414 PM CDT WED SEP 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS WILL CONTINUE ON THURSDAY AND INTO THURSDAY NIGHT.
NO SEVERE WEATHER IS EXPECTED...ALTHOUGH SOME OF THE STORMS COULD
PRODUCE HEAVY DOWNPOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
TRUETT
Lightning, Reynolds
- When
- September 15, 5:00 AM CST
- Where
- Reynolds County, Lesterville
- Reported by
- NEWSPAPER
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
A lightning strike took our the entire telephone system in Lesterville. Service was restored about Noon CDT.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 15, 20051 injured · $505,000 · 1 in hail · 11 events
- Flash Flooding in Rhode Island, September 15, 2005$47,000 · 3 events
- Tornado and Damaging Wind in Indiana, September 15, 2005$24,000 · F0 · 2 events
- Flash Flooding in Massachusetts, September 15, 2005$14,000 · 2 events
- Hail and Damaging Winds in Tennessee, September 15 to 16, 200550 kt wind · 3 events
- Flash Flooding in New Jersey, September 15, 20052 events
- Flash Flooding in Connecticut, September 15, 20052 events
- Flash Flooding in New York, September 15, 20052 events
- Damaging Winds in Tennessee, September 15, 200550 kt wind · 2 events
- Hail in Texas, September 15, 20051 in hail · 1 event
- Heavy Rain in Hawaii, September 15, 20051 event
- Flash Flood in Missouri, September 15, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476201.